| Catalog Number |
254500742 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Attune shim sz3 7mm is chipped around the right metal ring.Patient status/ outcome / consequences: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? unknown.Is the patient part of a clinical study? unknown.(b)(4).Device property of: none.Device in possession of: none.(b)(4).Device property of: none.Device in possession of: none.(b)(4).Device property of: none.Device in possession of: none.(b)(4).Device property of: none.Device in possession of: none.(b)(4).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - each instrument is composed of 1 part.Attune shim sz3 6mm is chipped at the inner edge.Attune shim sz3 7mm is chipped around the right metal ring.Attune conv shim sz5 16mm has a crack at the right metal ring.Attune conv shim sz5 18mm has a crack extending from the back right metal ring.Attune conv shim sz5 20mm has a crack on the right metal ring.As per the images attached.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and photo evidence was reviewed from attachment (pc-001520027-3.Jpg, pc-001520027-4.Jpg).Visual analysis of the returned sample revealed that attune shim sz3 7mm has broken chipped around the right metal insert.No other defects were observed.The thermal properties of the metal bushing and radel trial body are different resulting in the material to expand and contract at different rates.This puts a significant amount of stress on interfacing materials.Radel, being highly brittle, will succumb to these thermal stresses in the form of stress cracking.This cracking can be accelerated by high frequency autoclave cycles and/or the use of harsh chemicals, however, it is recognized these outside contributing factors act as a catalyst to the propagation of the cracks which ultimately can lead to catastrophic failure of the shims.Due to crack propagation being recognized as an inherent risk of the shims after repeated use, the potential cause is traced to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the attune shim sz3 7mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).